Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 4, 2017, 3:52 PM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 4, 2017, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 46 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:16 PM CDT | FLASH FLOOD | Houston, TX | HOUSTON FIRE DEPT REPORTS A WATER RESCUE ON OLIVER ST AT SUMMER ST VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WGUS54 KHGX 042052
FFWHGX
TXC039-157-201-339-042345-
/O.NEW.KHGX.FF.W.0020.170604T2052Z-170604T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
352 PM CDT SUN JUN 4 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
South central Montgomery County in southeastern Texas...
Southeastern Fort Bend County in southeastern Texas...
North central Brazoria County in southeastern Texas...
Central Harris County in southeastern Texas...
* Until 645 PM CDT.
* At 349 PM CDT, gauge and radar reports indicated thunderstorms
producing heavy rain across the warned area. Rainfall amounts of 1
to 3 inches with rainfall rates of 2 to 4 inches per hour with
these storms as they move east and southeast at 15 mph.
Flash flooding is ongoing. 13 water rescues have been performed
and numerous reports of cars flooded on roadways.
* Some locations that will experience flooding include...
Northwestern Pasadena, Pearland, southern Missouri City, Deer Park,
southeastern Rosenberg, South Houston, Bellaire, Humble, West
University Place, Galena Park, Jacinto City, northwestern Manvel,
Cloverleaf, Downtown Houston, Kingwood, Second Ward, Greater
Greenspoint, Spring, Greater Heights and Fresno.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3009 9513 2970 9511 2930 9564 2935 9588
2952 9576 2956 9552 2984 9538 3010 9548
$$1 follow-up statement
077
WGUS74 KHGX 042247
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
547 PM CDT SUN JUN 4 2017
TXC039-157-201-339-042345-
/O.CON.KHGX.FF.W.0020.000000T0000Z-170604T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery TX-Fort Bend TX-Brazoria TX-Harris TX-
547 PM CDT SUN JUN 4 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTH CENTRAL MONTGOMERY...SOUTHEASTERN FORT BEND...NORTH CENTRAL
BRAZORIA AND CENTRAL HARRIS COUNTIES...
At 545 PM CDT, Doppler radar indicated showers and thunderstorms
producing moderate to occasionally heavy rain across the warned
area. Where the heaviest rains have fallen, water levels will be
very slow to recede.
Some locations that may experience flooding include...
Northwestern Pasadena, Pearland, southern Missouri City, Deer Park,
southeastern Rosenberg, South Houston, Bellaire, Humble, West
University Place, Galena Park, Jacinto City, northwestern Manvel,
Cloverleaf, Downtown Houston, Kingwood, Second Ward, Greater
Greenspoint, Spring, Greater Heights and Fresno.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3009 9513 2970 9511 2930 9564 2935 9588
2952 9576 2956 9552 2984 9538 3010 9548
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:16 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 4, 3:16 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 316 PM CDT Sun Jun 4 2017 .DISCUSSION... Impressive complex of storms that was focused on the coast this morning has shifted into the Gulf and is slowing. Copious rainfall from that system brought 4-7 inches of rain to areas from Galveston to Winnie. A second line - broken - moving through the area from west to east with a break (fortunately over areas hardest hit last night around College Station to Brenham to Caldwell) but with a third line coalescing ahead of it. These should continue eastward into an area where the atmosphere should be a little more stable late this afternoon in Polk/Liberty counties. In the meantime though storms will be capable of a quick 1-2"/hour and will potential be training as they move into Houston Metro. Street flooding will be a concern this afternoon and evening before the storms depart. The stronger storms could also produce gusty winds of 30-35 mph thanks to slight inverted V sounding profiles. Possibly even some small hail. Overnight storms should again shift out into the Gulf and may see scattered showers develop again after midnight from SW to NE through the center of the region (still slow movers) and gradually shift east and southeastward. Monday a cold front struggles to move through the area as the upper s/w sweeps through which should again destabilize the atmosphere and bring another round of scattered showers and thunderstorms. Cold front is pretty diffuse at that point and hard to pinpoint but it may well not be all that relevant to where the storms initiate or focus for that matter with the increasing instability aloft. Monday night and Tuesday rain chances continue for pop up scattered storms with drying underway from NW to SE Tuesday/Tuesday night. Wednesday through Saturday looking pleasant by June standards with weak high pressure in control...drier air and light winds with abundant sunshine. Sunday strengthening onshore flow with moisture surging back into the region will usher in increasing rain chances. 45 && .MARINE... A slow moving storm system will bring periods of showers and thunderstorms to the area through Monday. Mainly light to moderate onshore winds are expected, with higher winds and seas in and near the storms. Offshore winds will develop behind a cold front that is expected to move off the coast Monday night or Tuesday morning. Onshore winds are anticipated to return to the area by late Thursday and then persist into next weekend. Caution flags might be needed at times during the second half of the week and on into next weekend. 42 && && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 70 87 71 89 69 / 50 60 40 30 0 Houston (IAH) 72 88 72 89 71 / 60 50 40 40 10 Galveston (GLS) 76 85 76 86 75 / 70 50 50 40 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...45 Aviation/Marine...42
Hazardous weather outlook, Jun 4, 5:13 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 513 AM CDT Sun Jun 4 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-051015- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 513 AM CDT Sun Jun 4 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A slow moving upper level disturbance will bring periods of showers and thunderstorms to the region today. Some of the rain will be locally heavy and minor flooding will be possible. Some of the stronger storms could produce a brief funnel cloud, frequent cloud to ground lightning and wind gusts around 35 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday An upper level disturbance will bring scattered showers and thunderstorms to the region. Some of the storms could again produce locally heavy rain and minor flooding. The stronger storms could again produce brief gusty winds. A chance of thunderstorms will linger on Tuesday with again the stronger storms capable of producing gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-051015- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 513 AM CDT Sun Jun 4 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Swells propagating into the coastal waters will produce wave heights near or just above 5 feet in the offshore waters. Mariners should prepare for locally rough seas due to the swells and also from thunderstorms producing variable and gusty winds and frequent lightning. Waterspouts may be possible this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 4, 2:10 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
210 PM CDT SUN JUN 4 2017
TXZ211-212-042000-
Waller TX-Austin TX-
210 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUSTIN AND
SOUTHWESTERN WALLER COUNTIES UNTIL 300 PM CDT...
At 208 PM CDT, Doppler radar was tracking a line of strong
thunderstorms between Cat Spring and Sealy, moving east at 10 to 15
mph.
Very heavy rainfall is likely with these storms, and dime size hail
along with wind gusts in excess of 40 mph will be possible.
Locations impacted include...
Sealy, Wallis, San Felipe and Pattison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
&&
LAT...LON 2969 9626 2987 9632 2995 9600 2978 9598
2973 9604 2968 9606 2961 9607
TIME...MOT...LOC 1908Z 261DEG 14KT 2980 9621Special weather statement, Jun 4, 2:33 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
233 PM CDT SUN JUN 4 2017
TXZ212-213-042015-
Waller TX-Harris TX-
233 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLER AND WEST
CENTRAL HARRIS COUNTIES UNTIL 315 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Katy, moving east at 10 TO 15 mph.
Very heavy rainfall is likely with this storm, and dime size hail
along with wind gusts in excess of 40 mph will be possible.
Locations impacted include...
Katy, Jersey Village, Bunker Hill Village, Spring Branch West,
Addicks Park Ten, Spring Branch North, northeastern Eldridge / West
Oaks, Briar Forest, Cypress, Westbranch, Addicks and Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
&&
LAT...LON 2977 9590 2987 9592 3002 9561 2974 9554
2979 9583
TIME...MOT...LOC 1932Z 258DEG 8KT 2983 9578Local storm report, Jun 4, 3:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
312 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM FLASH FLOOD SUGAR LAND 29.62N 95.62W
06/04/2017 FORT BEND TX TRAINED SPOTTER
BARROWGATE DRIVE IN SUGARLAND FLOODED AND IMPASSABLE TO
ALL BUT HIGH PROFILE VEHICLES.
&&
EVENT NUMBER HGX1700276
KPLocal storm report, Jun 4, 3:13 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
313 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD MISSION BEND 29.69N 95.66W
06/04/2017 FORT BEND TX TRAINED SPOTTER
PORTIONS OF BEECHNUT FROM FM1464 TO HIGHWAY FLOODED AND
IMPASSABLE.
&&
EVENT NUMBER HGX1700277
KPSpecial weather statement, Jun 4, 3:33 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 333 PM CDT SUN JUN 4 2017 TXZ164-178-179-042115- San Jacinto TX-Polk TX-Trinity TX- 333 PM CDT SUN JUN 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRINITY...NORTHWESTERN SAN JACINTO AND SOUTHWESTERN POLK COUNTIES UNTIL 415 PM CDT... At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over Point Blank, or 16 miles west of Livingston, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Livingston, Onalaska, Point Blank, Goodrich, Lake Livingston State Park, West Livingston, Leggett and Oakhurst and Lake Livingston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3070 9530 3088 9525 3082 9475 3056 9483 TIME...MOT...LOC 2033Z 283DEG 21KT 3078 9519
Special weather statement, Jun 4, 3:43 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
343 PM CDT SUN JUN 4 2017
TXZ199-213-227-237-042145-
Brazoria TX-Harris TX-Fort Bend TX-Montgomery TX-
343 PM CDT SUN JUN 4 2017
...SPECIAL WEATHER STATEMENT...
At 340 PM CDT, Doppler radar was tracking a line of strong
thunderstorms producing very heavy rainfall along a line extending
from near Splashtown to Northside / Northline to Missouri City.
Movement was east at 10 to 15 mph. Flash flood warnings might be
needed.
Very heavy rainfall is likely with these storms, and winds in excess
of 30 mph will be possible.
Locations impacted include...
Pasadena, northern Pearland, northwestern Baytown, La Porte, Deer
Park, South Houston, Humble, West University Place, Seabrook, Galena
Park, Jacinto City, Cloverleaf, Downtown Houston, Kingwood, Second
Ward, The Woodlands, Greater Greenspoint, Spring, South Belt /
Ellington and Neartown / Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is occurring with these storms, and may lead to
localized flooding. Flash flood warnings might be needed. Do not
drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
&&
LAT...LON 2956 9498 2957 9530 2955 9551 2984 9536
3018 9553 3017 9511 2980 9497
TIME...MOT...LOC 2040Z 209DEG 26KT 3007 9548 2984 9537 2955 9551The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:10 PM CDT | Special Weather Statement | HGX | Grimes | 50 min |
| Jun 3, 8:06 PM CDT | Special Weather Statement | HGX | Houston | 39 min |
| Jun 3, 8:12 PM CDT | Special Weather Statement | HGX | Trinity | 48 min |
| Jun 3, 8:40 PM CDT | Special Weather Statement | HGX | Walker | 65 min |
| Jun 3, 9:08 PM CDT | Areal Flood Advisory | HGX | Polk, Trinity | 2 hr |
| Jun 3, 9:09 PM CDT | Areal Flood Advisory | HGX | Harris | 111 min |
| Jun 3, 9:15 PM CDT | Special Weather Statement | HGX | Montgomery | 45 min |
| Jun 3, 10:30 PM CDT | Special Weather Statement | HGX | San Jacinto | 60 min |
| Jun 4, 1:14 AM CDT | Special Weather Statement | HGX | Brazos, Grimes | 31 min |
| Jun 4, 1:48 AM CDT | Special Weather Statement | HGX | Grimes | 27 min |
| Jun 4, 2:05 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Montgomery, Walker | 40 min |
| Jun 4, 2:41 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 19 min |
| Jun 4, 3:09 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Montgomery, Walker | 111 min |
| Jun 4, 3:27 AM CDT | Special Weather Statement | HGX | Burleson | 48 min |
| Jun 4, 4:24 AM CDT | Special Weather Statement | HGX | Brazos | 36 min |
| Jun 4, 4:53 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison | 112 min |
| Jun 4, 5:12 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Madison, Washington | 2 hr |
| Jun 4, 5:41 AM CDT | Special Weather Statement | HGX | Washington | 49 min |
| Jun 4, 5:43 AM CDT | Special Weather Statement | HGX | Grimes | 47 min |
| Jun 4, 6:21 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Washington | 54 min |
| Jun 4, 8:21 AM CDT | Areal Flood Advisory | HGX | Chambers, Galveston, Liberty | 114 min |
| Jun 4, 9:20 AM CDT | Flash Flood Warning | HGX | Chambers | 3 hr |
| Jun 4, 9:26 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 3 hr |
| Jun 4, 9:53 AM CDT | Flash Flood Warning | HGX | Galveston | 3 hr |
| Jun 4, 12:09 PM CDT | Special Marine Warning | HGX | 36 min | |
| Jun 4, 1:07 PM CDT | Areal Flood Advisory | HGX | Chambers, Galveston | 53 min |
| Jun 4, 2:10 PM CDT | Special Weather Statement | HGX | Austin | 50 min |
| Jun 4, 2:32 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Montgomery, Waller and 1 more | 118 min |
| Jun 4, 2:33 PM CDT | Special Weather Statement | HGX | Waller | 42 min |
| Jun 4, 3:12 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris | 2 hr |
| Jun 4, 3:33 PM CDT | Special Weather Statement | HGX | Polk | 42 min |
| Jun 4, 3:43 PM CDT | Special Weather Statement | HGX | Harris | 62 min |
| Jun 4, 3:54 PM CDT | Special Weather Statement | HGX | Brazoria, Matagorda | 81 min |
| Jun 4, 5:03 PM CDT | Special Marine Warning | HGX | 57 min | |
| Jun 4, 5:23 PM CDT | Special Weather Statement | HGX | Galveston | 22 min |
| Jun 4, 6:00 PM CDT | Special Marine Warning | HGX | 30 min | |
| Jun 4, 6:29 PM CDT | Areal Flood Advisory | HGX | Chambers | 2 hr |
| Jun 4, 6:29 PM CDT | Special Weather Statement | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Jackson and 4 more | 61 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.